My 14 yo has been on straterra for about 2 weeks now and it seems to be working well for her. She is ADHD (emphasis on the 'H'!) It allows her to completely be herself but she says that when she needs to focus (like in math class) she can.
She has started complaining that for about the first 2 hours after she takes it, she feels very nauseous, almost to the point now of not wanting to take it!
To other people's experience, is this a typical side effect of Straterra? I'm going to try feeding her a bigger breakfast in the morning before she takes it, I just hope that doesn't make things worse!
Is there anything that stops her from taking it in the evening instead? (Before going to sleep)
We give it in the evening, too. Because Straterra is a drug that attains "steady state" in the bloodstream, the time of day it is taken doesn't matter with regards to its effectiveness. Giving it at night, for us, eliminates the worry of stomach upset and grogginess.
Thank you so much, Redhead and Index! It never dawned on me to try
giving it to her at night! I just assumed that it wuld be like other meds we have tried, you give a dose in the morning and by 4pm it wears off.
She had a dose this morning, do you think it would be safe to give her another 40mg tab this evening or should we wait til tomorrow night? She only takes one a day.
Since it's the weekend, I was hoping to make the change now then see how school goes on Monday.